MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6080823
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant was not returned but radiographs confirmed the event.The implant remains in-situ and no further investigation can be completed at this time.It is unknown if the patient complied with post-operative instructions.Patient did not sustain a fall or injury but did complain of pain.Root cause has not be determined, no conclusion can be drawn.Review of labeling notes: warning and cautions and precautions: "potential risks identified with the use of this device system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation,nonunion or delayed union, fracture of the vertebra neurological, vascular or visceral injury, pain, discomfort or abnormal sensations due to the presence of the device." device remains in-situ.
 
Event or Problem Description
On (b)(6) 2015 a (b)(6) male had an intervertebral fusion device placed at l5-1.The cage looks to have migrated posteriorly into the vertebral foramen.Patient reported pain, but did not sustain a fall or injury.The surgeon has elected to monitor the patient.No revision surgery has been scheduled at this time.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5536769
Report Number2031966-2016-00021
Device Sequence Number16242641
Product Code MAX
UDI-Device Identifier00887517283405
UDI-Public00887517283405
Combination Product (Y/N)N
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6080823
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR